Viewing 6 posts - 1 through 6 (of 6 total)
  • #75458
    Butrans patch

    Has anyone here ever used a butrans patch for pain relief, and if so, was it effective? I tried one on Saturday [you are supposed to leave it on for 7 days] but by Monday I was so nauseous and dizzy that I eventually took it off. My GP has now prescribed anti-sickness tablets to take for when I use the next patch. But I’d like to know if the patch does relieve pain, and how long do you have to wait for it to work?

    Thanks!

    Sybylla

    sybyllascarlett
    Participant
    Posts: 383
    Joined: 07/02/2012
    #95118
    Re: Butrans patch

    I use them. I do work. Took about a week to not feel dizzy and knocked out by them. They aren’t as good, pain relief wise, as dihydrocodeine: but the latter is so troublesome causing constipation!! I’d say that if the pain is bad it’s worth sticking it out because once you get used to them the dose can go up to a level of pain relief that works for you. Good luck. Xx

    pippa
    Participant
    Posts: 126
    Joined: 02/01/2012
    #95119
    Re: Butrans patch

    *they work. Not I work!

    pippa
    Participant
    Posts: 126
    Joined: 02/01/2012
    #95120
    Re: Butrans patch

    @pippa wrote:

    I use them. I do work. Took about a week to not feel dizzy and knocked out by them. They aren’t as good, pain relief wise, as dihydrocodeine: but the latter is so troublesome causing constipation!! I’d say that if the pain is bad it’s worth sticking it out because once you get used to them the dose can go up to a level of pain relief that works for you. Good luck. Xx

    Thanks for that info, Pippa. I am still wondering what to do. I’ve just read the leaflet for the anti sickness tablets that I need to take whilst using the patch and don’t like the possible side effects of those either! What a conundrum!

    sybyllascarlett
    Participant
    Posts: 383
    Joined: 07/02/2012
    #95121
    Re: Butrans patch

    I know what you mean! Sometimes it’s just not worth it. I do feel like yah more tablets I take, the more I have to take. Follow your gut instinct, and don’t make yourself Ill this time of the year!maybe try them again in the new year after talking it through with your dr??

    pippa
    Participant
    Posts: 126
    Joined: 02/01/2012
    #95122
    Re: Butrans patch

    @pippa wrote:

    I know what you mean! Sometimes it’s just not worth it. I do feel like yah more tablets I take, the more I have to take. Follow your gut instinct, and don’t make yourself Ill this time of the year!maybe try them again in the new year after talking it through with your dr??

    I agree with you about taking more and more tablets. My gut instinct is to not take anything stronger than paracetamol, and to do what I’m doing, which is resting more than I normally do, to ease the discomfort. I think the strong painkillers may mask the pain but then how can it go away if you’re carrying on as normal? Also it bothers me that the body may come to need these strong chemicals even when the pain goes. Thanks for your comments. It’s good to know your thoughts!

    Sybylka

    sybyllascarlett
    Participant
    Posts: 383
    Joined: 07/02/2012
Viewing 6 posts - 1 through 6 (of 6 total)

You must be logged in to reply to this topic.

Keep in touch